MAUDE Adverse Event Report: COOK INC SOFT-PASS ECHOTIP EMBRYO TRANSFER CATHETER SET; MQF CATHETER, ASSISTED REPRODUCTION

COOK INC SOFT-PASS ECHOTIP EMBRYO TRANSFER CATHETER SET; MQF CATHETER, ASSISTED REPRODUCTION
Catalog Number K-J-SPPE-681710-ET
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the metallic echo tip from the soft-pass echotip embryo transfer catheter set has loosened from the transfer catheter and laid at the bottom of the package.The catheter was not used.There were no adverse consequences to the patient as a result of this reported issue.The device did not make contact with the patient.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: there were 100 unopened devices and 1 opened device returned for investigation.The investigation consisted of visual and dimensional inspection of the returned products.A review of complaint history, the device history record, drawings, manufacturing instructions, quality control data, and specifications was performed.One opened device and 50 unopened devices were returned for investigation.A visual examination of the opened package noted that the echotip band is lying loose in the package.The catheter was found to be swollen at the tip and it doesn¿t appear that the echo tip band should have slipped off the catheter.A dimensional inspection of the band was performed, showing that the inner diameter (id) of the band was well below the outer diameter (od) of the catheter.Additionally, the od of the band was below the id of the guide catheter.These dimensions are what control the force required to remove the band.Thirty of the fifty returned unopened devices were opened for investigation.The echotip bands were found to be secure on the catheters.An additional 50 unopened devices with lot number 8439853, same lot number of the devices previously returned, were received on 30apr2018 for investigation.All the devices have the echo bands on the catheters.All the echo bands are secure.A dimensional inspection of the band showed it to be as expected and it was confirmed that it was crimped down from its original outer diameter, ruling out the possibility that the manufacturing process was skipped.The process used to attach the band is validated, and there is no evidence to suggest that the process contributed to this failure.All devices are inspected to ensure proper placement and appearance of the band.The cause of the band coming off from the catheter could not be determined.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
SOFT-PASS ECHOTIP EMBRYO TRANSFER CATHETER SET
Common Device Name
MQF CATHETER, ASSISTED REPRODUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7436644
Report Number1820334-2018-01171
Device Sequence Number19140733
Product Code MQF
UDI-Device Identifier00827002189553
UDI-Public(01)00827002189553(17)201212(10)8439853
Combination Product (Y/N)N
PMA/510(K) Number
K983594
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberK-J-SPPE-681710-ET
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/22/2018
Supplement Date Received by Manufacturer06/14/2018
Initial Report FDA Received Date04/17/2018
Supplement Report FDA Received Date06/15/2018
Patient Sequence Number1